# SDR CA121130010

- Difficulty date: November 27, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Piper PA-31-350
- Engine: Lyc LTIO540J2B
- Propeller: Hartzl HCE3YR2
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder Head
- Part number: LW12966
- Condition: Cracked
- Location: Nr 1
- Part time: 1,817 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) ON INSPECTION OF ENGINE, IT WAS NOTED THAT THE NR 1 CYLINDER ON NR 1 ENGINE WAS CRACKED ON THE UPPER SURFACE BETWEEN THE FIRST 2 COOLING FINS ON THE INTAKE SIDE THUS ALLOWING FUEL TO SPRAY OUT ALONG THE FINS PAST THE EXHAUST AND ONTO THE UPPER COWLING.  NO FIRE WAS CAUSED, BUT LEFT UNDETECTED IT COULD HAVE CAUSED AN ENGINE FIRE.
